Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

July 25, 2011Erie County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jul 25, 2011, 4:06 PM EDT for Erie County, Wyoming County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 4:06 PM EDT (20:06 UTC)
Expired
Jul 25, 2011, 4:45 PM EDT
In force
39 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS81 KBUF 252006
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT MON JUL 25 2011

NYZ010-012-013-020-021-085-252045-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY-
406 PM EDT MON JUL 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY  
  WINDS WITH HEAVY DOWNPOURS.  THESE STORMS WERE LOCATED ALONG A 
  LINE EXTENDING FROM ORCHARD PARK TO GROVELAND...AND MOVING 
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... 
  EAST AURORA...
  WALES...
  HOLLAND...
  VARYSBURG...
  JAVA CENTER...
  LETCHWORTH PARK..
  DANSVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4249 7784 4252 7785 4253 7858 4275 7890
      4284 7882 4271 7782 4257 7765 4254 7766
      4253 7771 4248 7772

$$

HIBBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:45 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 25, 3:45 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE AREA THIS AFTERNOON
AND EARLY EVENING...THEN SLIDE OFF THE NEW ENGLAND COAST TONIGHT.
WEAK HIGH PRESSURE FOLLOWING THE FRONT WILL BRING MAINLY DRY
CONDITIONS TONIGHT BEFORE AN UPPER LEVEL DISTURBANCE BRINGS A CHANCE
FOR A FEW MORE SHOWERS AND THUNDERSTORMS TUESDAY. HIGH PRESSURE WILL
THEN BUILD ACROSS THE LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT
DAY WEDNESDAY WITH LOW HUMIDITY.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE STRONG TO SEVERE CONVECTION THAT IMPACTED PARTS OF WESTERN NEW
YORK AND THE GENESEE VALLEY EARLIER IN THE DAY IS NOW SLIDING INTO
SOUTHEAST INTO SOUTH CENTRAL NEW YORK AND PA. THE LATEST SURFACE MAP
SHOWS THE COLD FRONT CROSSING WESTERN NEW YORK...WHILE THE WARM
FRONT ADVANCES EAST ACROSS THE GENESEE VALLEY AND FINGER LAKES.
THIS MEANS THAT FOR THE REST OF THE AFTERNOON...MUCH OF THE GENESEE
VALLEY AND FINGER LAKES AREA WILL STILL BE IN THE WARM SECTOR WHERE
SOME RENEWED DESTABILIZATION IS POSSIBLE BEHIND THE DEPARTING SQUALL
LINE. HOWEVER...IT DOES NOT APPEAR THAT THE AIR WILL BECOME UNSTABLE
ENOUGH TO SUPPORT SEVERE CONVECTION. THEREFORE...SEVERE THUNDERSTORM
WATCH 683 WILL BE CANCELLED.

WILL ALSO HAVE TO KEEP AN EYE ON THE POSSIBILITY OF CONVECTION
FORMING ALONG THE CONVERGENT BOUNDARY BETWEEN THE NORTHWEST FLOW
ACROSS THE NIAGARA FRONTIER AND THE WESTERLY FLOW FARTHER TO THE
SOUTH.

OTHERWISE...EXPECT ANY LINGERING CONVECTION TO TAPER OFF THIS
EVENING AS THE COLD FRONT PUSHES INTO EASTERN NEW YORK. WEAK HIGH
PRESSURE FOLLOWING THE FRONT WILL BRING DRY CONDITIONS TONIGHT...BUT
SOME PATCHY FOG IS POSSIBLE ACROSS THE SOUTHERN TIER AND UPPER
GENESEE VALLEY WHERE THERE WILL BE MORE LOW LEVEL MOISTURE IN PLACE
FROM TODAY'S RAINFALL.

TUESDAY WILL BE COOLER AND LESS HUMID THAN TODAY.
HOWEVER...INSTABILITY ASSOCIATED WITH THE NEXT WELL DEFINED UPPER
LEVEL SHORT WAVE...CURRENTLY PUSHING ACROSS SOUTHERN ONTARIO...WILL
SET OFF A FEW MORE SHOWERS AND THUNDERSTORMS WITH DAYTIME HEATING.
LOOKS LIKE THE MOST UNSTABLE AIR ASSOCIATED WITH THE COOL POCKET
ALOFT WILL BE OVER THE EASTERN FINTER LAKES AND NORTH COUNTRY.
THEREFORE...WILL INDICATE HIGHER POPS FOR THOSE AREAS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT A POTENT UPPER LEVEL SHORTWAVE WILL CONTINUE TO ROTATE
SE WITH THE TAIL END OF THIS SHORTWAVE COMBINED WITH A WEAK
SECONDARY SFC TROUGH TRIGGERING A LINGERING SHOWER OR THUNDERSTORM
INTO THE EARLY EVENING HOURS TO THE EAST. OTHERWISE SFC HIGH
PRESSURE WILL DROP SOUTHEASTWARD THROUGH THE NIGHT WITH COOLER
AIR...AND SLIGHTLY LOWER DEWPOINTS. TEMPERATURES WILL DROP BACK INTO
THE MID 50S INLAND AND REMAIN NEAR THE LOWER 60S CLOSER TO THE
LAKES. WITH THESE LIGHT WINDS AND CLEARING WILL PUT SOME VALLEY FOG
INTO THE GRIDS ACROSS THE SOUTHERN TIER.

WEDNESDAY WILL REMAIN DRY AS HIGH PRESSURE ANCHORS ACROSS THE
EASTERN GREAT LAKES DURING THE DAY. EXPECT PLENTY OF SUNSHINE TO
START THE DAY WITH AFTERNOON CU FORMING ACROSS INTERIOR REGIONS AND
ALONG LAKE BREEZE BOUNDARIES CREATING A PARTLY SUNNY SKY. WEDNESDAY
MAY BE THE MOST COMFORTABLE DAY THIS WEEK WITH HIGHS REMAINING NEAR
NORMAL...AND SFC DEWPOINTS TOLERABLE FOR MID SUMMER IN UPPER 50S AND
LOW 60S.

WEDNESDAY NIGHT TEMPERATURES WILL BE A LITTLE WARMER THAN THE
PREVIOUS NIGHT AS WARM ADVECTION CLOUDS BEGIN TO BUILD INTO THE
REGION AND WINDS BECOME SOUTHERLY BEHIND THE DEPARTING SFC HIGH.
HUMIDITY WILL BEGIN TO INCREASE AS A SFC WARM FRONT LIFTS NORTHWARD
FROM THE OHIO VALLEY. STILL UNCERTAINTY IN THE MODELS WITH THE 00Z
ECMWF BRING OVERNIGHT CONVECTION INTO THE REGION BY 12Z
THURSDAY...WHILE THE GFS REMAINS SLOWER WITH THE ADVANCEMENT OF
MOISTURE. WILL HEDGE TOWARDS THE MIDDLE GIVEN THE UNCERTAINTY AND
HAVE LOW CHC POPS TOWARDS THE WESTERN PORTION OF THE CWA.

THURSDAY EXPECT A SOUTHWEST FLOW ACROSS THE REGION BETWEEN A BERMUDA
HIGH TO OUR EAST...AND A SFC LOW ACROSS THE WESTERN LAKES. WILL
CONTINUE WITH CHC POPS AS BUILDING HEAT AND HUMIDITY WILL FOLLOW THE
WARM FRONT LIFTING NORTHWARD ACROSS OUR AREA. SHOWERS AND
THUNDERSTORMS WILL LIKELY CONTINUE TO BLOSSOM ALONG THIS WARM FRONT
AS PWATS CLIMB TOWARDS 1.50 TO 1.75 INCHES AND ATMOSPHERE
DESTABILIZES WITH DAYTIME HEATING. WILL CONTINUE WITH CHC POPS FOR
THURSDAY AND THURSDAY NIGHT FOR CONVECTION. EXPECT MORE CLOUDS THAN
SUN THURSDAY...WITH A MOSTLY CLOUDY SKY THURSDAY NIGHT. TEMPERATURES
ALOFT RISE TO 16-19C...BUT WITH MORE CLOUDS THAN SUNSHINE AFTERNOON
HIGHS WILL LIKELY REMAIN IN THE 80S ACROSS THE CWA.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY A SHORT WAVE IN THE MEAN ZONAL 500 HPA FLOW COMBINED WITH
A WEAK FRONTAL PASSAGE WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS
THE CWA. GIVEN THE PWATS PEAKING JUST PAST 2 INCHES ACROSS THE CWA
AND SFC INSTABILITY ON THE 12Z GFS PEAKING AROUND 1000 TO 2000 J/KG
AND DECENT WIND SHEAR SHOWERS AND THUNDERSTORMS WILL AGAIN BLOSSOM
ACROSS THE CWA. WILL INCREASE POPS ACROSS THE CWA...BUT CONTINUE
WITH CHANCE THIS FAR OUT. EXPECT MORE WIDESPREAD 90S ACROSS INTERIOR
REGIONS ON FRIDAY...BUT COOLER DOWNWIND OF BOTH LAKES ON A SOUTHWEST
FLOW.

ON SATURDAY THIS COLD FRONT AND BEST INSTABILITY WILL BE TO OUR EAST
WITH HUMIDITY SLIGHTLY LOWER AS DRIER SFC AIR PUSHES INTO THE
REGION. WITH MORE SUNSHINE SATURDAY AND A LITTLE LESS HUMIDITY
TEMPERATURES MAY ACTUALLY BE WARMER BEHIND THE FRONT AS TEMPERATURES
AT 850 REMAIN 17 TO 19C ACROSS THE REGION. EXPECT AFTERNOON HIGHS TO
CLIMB INTO THE 80S AGAIN ACROSS THE REGION WITH LOW 90S FOR INTERIOR
REGIONS.

SFC HIGH PRESSURE WILL SLIDE INTO THE REGION FROM THE WEST ON
SATURDAY NIGHT WITH SKIES CLEARING AND DRIER AIR ALONG WITH
SUBSIDENCE LIMITING ANY PRECIPITATION POTENTIAL.

EXPECT SIMILAR CONDITIONS FOR SUNDAY AS SFC HIGH PRESSURE LINGERS
ACROSS THE REGION. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE
NORMAL SUNDAY WITH AFTERNOON HIGHS IN THE 80S.

ON MONDAY HUMIDITY WILL RETURN AS THIS HIGH PRESSURE SLIPS OFF TO
THE EAST. WITH THE BUILDING HUMIDITY AND AFTERNOON INSTABILITY A FEW
SHOWERS AND THUNDERSTORMS ARE POSSIBLE...BUT WILL START WITH JUST
SLIGHT CHC POPS THIS FAR OUT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A COLD FRONT THAT IS PUSHING THROUGH WESTERN NEW YORK WILL CONTINUE
TO GENERATE SHOWERS AND THUNDERSTORMS AS IT CONTINUES TO PUSH EAST
ACROSS THE AREA THIS AFTERNOON. THE BEST ORGANIZED CONVECTION IS
FORMING ACROSS THE SOUTHERN TIER AND FINGER LAKES WHERE THE MOST
UNSTABLE AIR IS IN PLACE EAST OF THE FRONT. SOME STORMS WILL BE
SEVERE AND PRODUCE STRONG WIND GUSTS AND HAIL. BRIEF PERIODS OF MVFR
TO IFR CONDITIONS ARE LIKELY IN THE VCNTY OF THE THUNDERSTORMS.
OTHERWISE...MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON.

VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME
LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL FALLS
THIS AFTERNOON.

AN UPPER LEVEL TROUGH THAT IS DROPPING SOUTH TOWARD THE GREAT LAKES
WILL BRING AN INCREASE IN VFR CIGS LATE TONIGHT. A FEW SHOWERS AND
POSSIBLE THUNDERSTORMS WILL DEVELOP WEDNESDAY AS THE UPPER LEVEL
TROUGH AND ITS ASSOCIATED SURFACE FRONT CROSS WESTERN AND CENTRAL
NEW YORK.

OUTLOOK...
WEDNESDAY AND THURSDAY...VFR.
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
SATURDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL CONTINUE TO PUSH EAST ACROSS LAKE ONTARIO THIS
AFTERNOON AND EARLY EVENING BEFORE SLIDING OFF THE NEW ENGLAND COAST
TONIGHT. WEST TO NORTHWEST FOLLOWING THE FRONT WILL PICK UP TUESDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON LAKE ERIE...AND
POSSIBLY ON LAKE ONTARIO LATER TUESDAY.

CALMER CONDITIONS ARE EXPECTED LATER TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR LEZ040-
         041.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...TJP
MARINE...THOMAS/TJP
Hazardous weather outlook, Jul 25, 3:55 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT MON JUL 25 2011

NYZ001>008-010>014-019>021-085-262000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
355 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-262000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
355 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 25, 1:08 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
108 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     FREDONIA                42.44N  79.33W
07/25/2011                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TWO REPORTS OF TREES DOWN IN FREDONIA...ONE BLOCKING
            ROAD...THE OTHER A 10 FOOT HIGH TREE

&&

EVENT NUMBER BUF1100159

DK
Local storm report, Jul 25, 2:00 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     1 S EAST SALAMANCA      42.16N  78.70W
07/25/2011                   CATTARAUGUS        NY   COCORAHS

            MULTIPLE TREES DOWN

&&

EVENT NUMBER BUF1100160

ZAFF
Local storm report, Jul 25, 3:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     2 NW CHAFFEE            42.58N  78.49W
07/25/2011                   ERIE               NY   PUBLIC

            ROW OF TREES ON RT 16 BETWEEN HOLLAND AND CHAFFEE

&&

EVENT NUMBER BUF1100158

ZAFF
Local storm report, Jul 25, 3:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     BOLIVAR                 42.07N  78.17W
07/25/2011                   ALLEGANY           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER BUF1100161

ZAFF
Local storm report, Jul 25, 3:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     ALMA                    42.01N  78.05W
07/25/2011                   ALLEGANY           NY   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER BUF1100162

ZAFF
Special weather statement, Jul 25, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
406 PM EDT MON JUL 25 2011

NYZ010-012-013-020-021-085-252045-
ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY-
406 PM EDT MON JUL 25 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS WITH HEAVY DOWNPOURS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ORCHARD PARK TO GROVELAND...AND MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  EAST AURORA...
  WALES...
  HOLLAND...
  VARYSBURG...
  JAVA CENTER...
  LETCHWORTH PARK..
  DANSVILLE...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4249 7784 4252 7785 4253 7858 4275 7890
      4284 7882 4271 7782 4257 7765 4254 7766
      4253 7771 4248 7772

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:13 AM EDTSpecial Marine WarningBUF62 min
Jul 25, 10:48 AM EDTSevere Thunderstorm WarningBUFErie, Wyoming57 min
Jul 25, 11:07 AM EDTSpecial Marine WarningBUF23 min
Jul 25, 11:19 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Wyoming22 min
Jul 25, 12:00 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario45 min
Jul 25, 12:41 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus64 min
Jul 25, 3:49 PM EDTSmall Craft AdvisoryBUF37 hr
Jul 25, 6:08 PM EDTSmall Craft AdvisoryBUF4 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.